Alert archive / Indiana / Tornado Warnings in 2011

Tornado Warning 6, NWS Indianapolis, IN

February 28, 2011Delaware County, Henry County, Randolph County, Indiana

NWS Indianapolis, IN issued this tornado warning at Feb 28, 2011, 2:43 AM EST for Delaware County, Henry County, Randolph County, Indiana. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2011, 2:43 AM EST (07:43 UTC)
Expired
Feb 28, 2011, 3:15 AM EST
In force
32 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Delaware County, IN, Henry County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 3:05 AM ESTTSTM WND DMG4 Sse Muncie, INPOWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 12:46 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WFUS53 KIND 280743
TORIND
INC035-065-135-280815-
/O.NEW.KIND.TO.W.0006.110228T0743Z-110228T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 AM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 315 AM EST

* AT 241 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 10 MILES SOUTH OF MUNCIE...AND MOVING EAST AT 60
  MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  PRAIRIE CREEK RESERVOIR...BLOUNTSVILLE AND SELMA AROUND 250 AM
  EST...
  PARKER CITY...MODOC AND LOSANTVILLE AROUND 255 AM EST...
  FARMLAND AROUND 300 AM EST...
  WINCHESTER AROUND 305 AM EST...
  SARATOGA AROUND 310 AM EST...
  UNION CITY AROUND 315 AM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3998 8544 4013 8551 4031 8480 4007 8481
TIME...MOT...LOC 0743Z 254DEG 52KT 4007 8540

$$

MRD/JK
2 follow-up statements
133 
WWUS53 KIND 280803
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
303 AM EST MON FEB 28 2011

INC035-065-135-280815-
/O.CON.KIND.TO.W.0006.000000T0000Z-110228T0815Z/
DELAWARE-HENRY-RANDOLPH-
303 AM EST MON FEB 28 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN HENRY...
RANDOLPH AND SOUTHEASTERN DELAWARE COUNTIES UNTIL 315 AM EST...

AT 300 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES SOUTHWEST OF WINCHESTER...OR 17 MILES EAST
OF MUNCIE...MOVING EAST AT 60 MPH.

IN ADDITION...AT 257 AM EST...QUARTER SIZE HAIL WAS REPORTED NEAR 
COWAN WITH THIS STORM.

THIS DANGEROUS STORM WILL BE NEAR...
  SARATOGA AROUND 310 AM EST...
  UNION CITY AROUND 315 AM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3998 8544 4013 8551 4031 8480 4007 8481
TIME...MOT...LOC 0802Z 254DEG 52KT 4014 8505

$$

NIELD
854 
WWUS53 KIND 280813
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
313 AM EST MON FEB 28 2011

INC035-065-135-280823-
/O.EXP.KIND.TO.W.0006.000000T0000Z-110228T0815Z/
DELAWARE-HENRY-RANDOLPH-
313 AM EST MON FEB 28 2011

...THE TORNADO WARNING FOR NORTHEASTERN HENRY...RANDOLPH AND 
SOUTHEASTERN DELAWARE COUNTIES WILL EXPIRE AT 315 AM EST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 600 AM EST.

LAT...LON 3998 8544 4013 8551 4031 8480 4007 8481
TIME...MOT...LOC 0813Z 254DEG 52KT 4018 8485

$$

NIELD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Feb 27, 11:37 PM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Feb 27, 11:37 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 PM EST SUN FEB 27 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
A POTENT LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL INDIANA
TONIGHT AND TOMORROW MORNING BRINGING STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY
RAINFALL...WHICH COULD LEAD TO FLASH FLOODING. IN ADDITION...LARGE
HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT...EITHER. RAIN
WILL TAPER OFF BY EARLY AFTERNOON TOMORROW...AND HIGH PRESSURE
WILL FOLLOW IN ITS WAKE THROUGH MID WEEK. FURTHER OUT...A WEAK
SURFACE LOW AND ASSOCIATED FRONTS WILL BRING THE NEXT CHANCE FOR
RAIN AT THE END OF THE WEEK.

&&

.NEAR TERM /TONIGHT/...

GOING FORECAST LOOKS GOOD AND ONLY LITTLE TWEAKS MADE. HAVE ADDED
SOME TIMING TO DECREASE POPS FOR THE NEXT COUPLE OF HOURS IN SOME
AREAS LIKE THE NORTHWEST WHERE RADAR TRENDS INDICATE DRY CONDITIONS
WILL BE SEEN. THEN RAMP THINGS UP IN THE SOUTHWEST AND WEST AROUND
3-4Z BASED ON THE HRRR OUTPUT. ADDED MENTION OF DAMAGING WINDS TO
THE PREVIOUSLY MENTIONED HEAVY RAIN IN THE GRIDS. NOTE THAT LARGE
HAIL AND TORNADOES ARE STILL CONSIDERED A THREAT...JUST NOT AS
PREDOMINANT AS THE DAMAGING WINDS AND HEAVY RAIN. TORNADO THREAT
COULD BE A LITTLE HIGHER IN THE FAR SOUTHWESTERN COUNTIES BASED ON
HIGHER SHEAR AND CAPE VALUES THERE INCREASING THE POSSIBILITY FOR
SUPERCELL DEVELOPMENT. WILL CONTINUE FLOOD WATCH WITH SATELLITE
DERIVED PWATS OVER AN INCH AND FORECAST TO CONTINUE THIS HIGH
THROUGH MIDDAY MONDAY.

PREVIOUS NEAR TERM...THE MAIN FOCUS OF TONIGHT IS THE POSSIBILITY
FOR SEVERE WEATHER AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE
AREA.

DYNAMICS CONTINUE TO LOOK IMPRESSIVE WITH THIS SYSTEM...AND
EURO/NAM/GFS HAVE ALL COME INTO AGREEMENT. HIGHLIGHTED THE MON
06-12Z TIME FRAME AS THE BEST PERIOD FOR SEVERE CHANCES ACROSS
FORECAST AREA AS STRONG LOW LEVEL JET OF 70 KTS MOVES ACROSS
SOUTHERN INDIANA...FOLLOWED BY A STRONG VORT MAX. LATEST MODELS
ARE STILL SHOWING A TIGHT AXIS OF MOISTURE ORIENTED ACROSS THE
STATE FROM THE SOUTHWEST TO NORTHEAST FROM MON 06-12Z...AND WARM
AIR IS CONTINUING TO ADVECT INTO FORECAST AREA AT THIS TIME.
LATEST OBS ARE SHOWING TEMPS APPROACHING THE LOW 60S ACROSS THE
SOUTHERN PORTIONS OF THE FORECAST AREA...TO UPPER 50S OVER THE
CENTRAL PART...AND LOW 50S ACROSS THE NORTHERN COUNTIES.

ADDITIONAL FORCING WILL BE PROVIDED BY THE 100 PLUS KT UPPER LEVEL
JET OF WHICH CENTRAL INDIANA IS STILL EXPECTED TO FALL INTO THE
UPPER LEFT EXIT REGION. DEEP VERTICAL SHEAR IS STILL PRESENT IN
FORECAST SOUNDINGS...AND ML CAPE VALUES WILL APPROACH THE
1000-1500 J/KG RANGE.

PWAT VALUES ARE RANGING BETWEEN 1 TO 1.25 INCHES DURING DURATION
OF EVENT. SO...EXCESSIVE RAINFALL COUPLED WITH RECENT SNOWMELT
WILL RESULT IN A DANGEROUS FLOOD SITUATION.

TEMPS...TRENDED ON THE WARMER SIDE OF GUIDANCE WITH TONIGHT/S LOWS
AS WARM AIR CONTINUES TO FILTER INTO FORECAST AREA.

&&

.SHORT TERM /TOMORROW THROUGH WEDNESDAY/...

ISOLATED THUNDERSTORMS WILL LINGER THROUGH TOMORROW MORNING...BUT
UPPER LEVEL LOW IS PROGGED TO MOVE THROUGH AROUND MON 15Z...AND
ISENTROPIC LIFT CUTS OFF RATHER ABRUPTLY AROUND MON 18Z. SO...DO
NOT EXPECT MUCH ADDITIONAL RAIN PAST THE NOON HOUR. BEYOND
THAT...HIGH PRESSURE WILL BUILD INTO THE REGION...AND CONDITIONS
WILL BE CALM THROUGH THE REMAINDER OF THE SHORT TERM PERIOD.

TEMPS...KEPT TEMPS WARMER ACROSS THE SOUTHEAST PORTIONS OF
FORECAST AREA FOR TOMORROW...AND SLOWLY STARTED DROPPING THEM
ACROSS THE NORTHWEST AS COLD FRONT MOVES THROUGH FROM NORTHWEST TO
SOUTHEAST. TOMORROW NIGHT AND TUESDAY...STUCK CLOSE TO GUIDANCE.
TUESDAY NIGHT...ERRED ON THE COOLER SIDE OF GUIDANCE AS SKIES
CLEAR OUT.  BEYOND THAT...WENT WITH A BLEND.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/

THE BEGINNING OF THE EXTENDED PERIOD WILL START OUT CALM AS HIGH
PRESSURE ANCHORS ITSELF OVER CENTRAL INDIANA.  HOWEVER...A WEAK
SURFACE LOW OVER THE MISSOURI VALLEY WILL ADVECT WARMER AIR AND
MOISTURE INTO THE FORECAST AREA BEHIND AN ASSOCIATED WARM FRONT
STARTING THURSDAY NIGHT.  AS A RESULT...PRECIP CHANCES WILL
GRADUALLY INCREASE THROUGH FRIDAY AND LINGER INTO THE FIRST HALF OF
THE WEEKEND AS THE SYSTEM BECOMES QUASI-STATIONARY.

HPC GUIDANCE HAS A PRETTY GOOD HANDLE ON THE WARM AIR ADVECTION...SO
STUCK CLOSE TO GUIDANCE IN REGARD TO PRECIP CHANCES.  WILL START OUT
WITH SLIGHT CHANCE POPS ON THURSDAY NIGHT...AND GRADUALLY INCREASE
TO CHANCE POPS FROM WEST TO EAST BY FRIDAY MORNING.
HOWEVER...MOISTURE/ISENTROPIC LIFT ENDS QUICKLY BY SATURDAY
EVENING...CUTTING OFF PRECIP LATE SATURDAY NIGHT.

TEMPS...WILL STAY WITH COOLER HPC TEMPS ON WEDNESDAY NIGHT.  DO NOT
THINK AIR WILL RECOVER THAT QUICKLY FROM MONDAY/TUESDAY COLD FRONT.
PLUS...SKIES WILL BE CLEAR DUE TO HIGH PRESSURE CONTRIBUTING TO
DECENT RADIATIONAL COOLING.  THURSDAY...STUCK CLOSE TO GUIDANCE.
THURSDAY NIGHT...WENT ABOVE GUIDANCE DUE TO INCREASING CLOUD COVER
WITH AFOREMENTIONED FRONT.  FRIDAY...WENT WITH GUIDANCE.
FRIDAY NIGHT/SAT MORN...DEPENDENT ON WHEN COLD FRONT MOVES THROUGH
ON BACK SIDE OF SURFACE LOW.  LINGERING CLOUD COVER COULD KEEP
OVERNIGHT LOWS UP A BIT.  SATURDAY...WENT WITH GUIDANCE...AND
SATURDAY NIGHT...ERRED ON COOLER SIDE WITH CLEARING SKIES.

&&

.AVIATION.../FOR 280600Z TAFS/...

COLD FRONT MOVING ACROSS ROUTES WILL PRODUCE NUMEROUS
THUNDERSTORMS WITH WIDESPREAD IFR CEILINGS AND VISIBILITIES
THROUGH 10Z. THUNDERSTORMS MAY PRODUCE GUSTS TO 40 KNOTS AND LOCAL HAIL.

AROUND 10Z THUNDERSTORMS WILL END WITH VISIBILITIES IMPROVING TO
MVFR IN SHOWERS AND FOG BUT CEILINGS CONTINUING IFR. BY 18Z DRY
WITH VFR VISIBILITIES BUT CEILINGS STILL MVFR. SKIES SHOULD CLEAR
LATE AFTERNOON AS HIGH PRESSURE ARRIVES FROM THE WEST.

EXCEPT FOR THUNDERSTORM GUSTS...WINDS WILL BE SOUTH OR SOUTHWEST
10 TO 20 KNOTS OVERNIGHT. WINDS ARE EXPECTED TO BECOME NORTHWEST
AND RAPIDLY INCREASE TO 20 KNOTS WITH GUSTS TO 30 KNOTS TOMORROW
MORNING AS THE LOW PRESSURE SYSTEM PULLS AWAY. WINDS CONTINUING
NORTHWEST ALL DAY...BUT DECREASING TO AROUND 10 KNOTS BY EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY AFTERNOON FOR INZ030-031-036>042-
044>049-051>057-060>065-067>072.

FLOOD WATCH THROUGH MONDAY MORNING FOR INZ021-028-029-035-043.

&&

SYNOPSIS...TDUD
NEAR TERM...CP
SHORT TERM...TDUD
LONG TERM....TDUD
AVIATION...JK
Hazardous weather outlook, Feb 27, 10:43 PM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1043 PM EST SUN FEB 27 2011

INZ021-028>031-035>049-051>057-060>065-067>072-010345-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1043 PM EST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. THERE IS A
SLIGHT RISK OF SEVERE WEATHER WITH THE MAIN THREAT BEING DAMAGING
WINDS. HOWEVER LARGE HAIL...ISOLATED TORNADOES...AND FLASH
FLOODING ARE ALSO POSSIBLE.

LOWLAND FLOODING IS EXPECTED ALONG MANY RIVERS. CHECK THE LATEST
STATEMENTS FOR DETAILS. THERE IS ALSO A FLOOD WATCH BEGINNING LATE
TONIGHT. HEAVY RAIN MAY CAUSE SIGNIFICANT FLOODING TO DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAIN MAY BE HEAVY AT TIMES ON MONDAY WHICH COULD LEAD TO
LOCALIZED FLOODING. THE RISK FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS WILL CONTINUE UNTIL PASSAGE OF THE COLD FRONT
DURING THE MORNING HOURS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY DURING THE OVERNIGHT HOURS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, Feb 27, 11:45 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 PM EST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             ROCKVILLE               39.77N 87.23W
02/27/2011  E1.00 INCH       PARKE              IN   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL AND GUSTY WINDS

&&

CP
Special weather statement, Feb 27, 11:46 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1146 PM EST SUN FEB 27 2011

INZ030-036-037-044>046-280515-
BOONE-CLINTON-HENDRICKS-MONTGOMERY-PARKE-PUTNAM-
1146 PM EST SUN FEB 27 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PUTNAM...NORTHWESTERN
HENDRICKS...EASTERN PARKE...BOONE...SOUTHERN MONTGOMERY AND SOUTHERN
CLINTON COUNTIES UNTIL 1215 AM EST...

AT 1144 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 14 MILES NORTHEAST OF ROCKVILLE...OR 14 MILES
SOUTHWEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 75 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LADOGA AROUND 1155 PM EST...
NEW ROSS...ADVANCE AND JAMESTOWN AROUND MIDNIGHT EST...
LEBANON...ULEN AND WHITESTOWN AROUND 1210 AM EST...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4025 8636 3996 8625 3972 8712 3995 8710
TIME...MOT...LOC 0446Z 247DEG 64KT 3988 8697

MRD/JK
Local storm report, Feb 28, 12:29 AM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1229 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 AM     HEAVY RAIN       CASTLETON               39.90N 86.05W
02/28/2011  E1.90 INCH       MARION             IN   BROADCAST MEDIA

            STANDING WATER ALL OVER THE PLACE.

&&

JH
Local storm report, Feb 28, 1:31 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
131 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     1 W INGALLS             39.96N 85.82W
02/28/2011                   MADISON            IN   EMERGENCY MNGR

            HOUSE DESTROYED AS A COUPLE OF WALLS WERE KNOCKED DOWN.

&&

JH
Local storm report, Feb 28, 1:51 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
151 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     1 W INGALLS             39.96N 85.82W
02/28/2011                   MADISON            IN   EMERGENCY MNGR

            POLE BARN DESTROYED. A CAR IN THE BARN WAS MOVED 4O TO 50
            FEET.

&&

JH
Local storm report, Feb 28, 2:05 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     1 S INGALLS             39.95N 85.80W
02/28/2011                   HANCOCK            IN   LAW ENFORCEMENT

            ROOF BLOWN OFF OF HOUSE.

&&

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:32 PM ESTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Howard, Montgomery, Tipton43 min
Feb 27, 10:14 PM ESTSpecial Weather StatementINDFountain, Tippecanoe31 min
Feb 27, 10:46 PM ESTSevere Thunderstorm WarningINDBoone, Hamilton, Hendricks, Marion, Morgan, Owen and 1 more44 min
Feb 27, 11:05 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Vermillion40 min
Feb 27, 11:46 PM ESTSpecial Weather StatementINDBoone29 min
Feb 28, 12:31 AM ESTAreal Flood WarningINDBoone, Clay, Fountain, Hendricks, Marion, Montgomery and 7 more42 hr
Feb 28, 12:35 AM ESTAreal Flood WarningINDBoone, Decatur, Delaware, Hamilton, Hancock, Henry and 5 more42 hr
Feb 28, 1:08 AM ESTTornado WarningINDBartholomew, Brown, Johnson, Monroe, Morgan37 min
Feb 28, 1:25 AM ESTTornado WarningINDDelaware, Randolph35 min
Feb 28, 1:29 AM ESTAreal Flood WarningINDDelaware, Henry, Randolph41 hr
Feb 28, 1:59 AM ESTSevere Thunderstorm WarningINDHamilton, Hendricks, Marion31 min
Feb 28, 2:08 AM ESTTornado WarningINDClay, Hendricks, Morgan, Owen, Parke, Putnam and 1 more37 min
Feb 28, 2:19 AM ESTTornado WarningINDDelaware, Henry, Madison, Randolph26 min
Feb 28, 2:24 AM ESTAreal Flood WarningINDBoone, Clinton, Delaware, Hamilton, Howard, Madison and 1 more40 hr
Feb 28, 2:33 AM ESTSevere Thunderstorm WarningINDHamilton, Hancock, Hendricks, Madison, Marion, Morgan and 1 more27 min
Feb 28, 2:38 AM ESTTornado WarningINDHendricks, Marion, Morgan, Putnam37 min
Feb 28, 3:42 AM ESTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby48 min
Feb 28, 4:05 AM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush, Shelby40 min
Feb 28, 5:22 AM ESTRiver Flood WarningINDDelaware, Madison56 hr
Feb 28, 5:22 AM ESTRiver Flood WarningINDHamilton, Madison62 hr
Feb 28, 5:22 AM ESTRiver Flood WarningINDHamilton, Marion4 days
Feb 28, 5:22 AM ESTRiver Flood WarningINDMarion, Morgan4 days
Feb 28, 5:22 AM ESTRiver Flood WarningINDMarion, Morgan4 days
Feb 28, 5:22 AM ESTRiver Flood WarningINDClay, Greene62 hr
Feb 28, 11:18 AM ESTRiver Flood WarningINDMorgan, Owen10 days
Feb 28, 11:18 AM ESTRiver Flood WarningINDMorgan, Owen10 days
Feb 28, 11:18 AM ESTRiver Flood WarningINDShelby50 hr
Feb 28, 11:18 AM ESTRiver Flood WarningINDMontgomery, Parke35 hr

Nearby

Tornado Warnings in Indiana, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.